MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; HUMERAL HEAD SHORT, 44MM (ALPHA)

EXACTECH, INC. EQUINOXE; HUMERAL HEAD SHORT, 44MM (ALPHA)
Model Number 310-01-44
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 03/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation: concomitant device(s): screw kit 300-20-01, sn (b)(4); humeral stem 300-01-13, sn (b)(4); replicator plate 300-10-45, sn (b)(4).
 
Event or Problem Description
Approximately 16 months post initial tsa, the (b)(6) years old female patient presented to the surgeon with, what appeared as, an infected, loosening primary right tsa.On xray, the stem appears lose with "windshield wiper" effect.Head appears in place on xray.The patient was scoped to take biopsies for infection, which were negative.Upon scoping, it was apparent that replicator plate had dissociated from top of the stem.There was also obvious metallosis.Shoulder joint was debrided with shaver and biopsies were taken.Shoulder has not yet been revised.Patient was last known to be in stable condition following the event.The surgery on the right shoulder was completed on (b)(6) 2020.Upon opening the shoulder, the head had not dissociated from the stem.It turns out the stem was loose due to an infection.The devices will not return, the patient asked for the devices.Patient is ok except for the infection found in the procedure.
 
Additional Manufacturer Narrative
Section h10: (h3) based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the infection and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.

Brand Name
EQUINOXE
Common Device Name
HUMERAL HEAD SHORT, 44MM (ALPHA)
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9890528
Report Number1038671-2020-00262
Device Sequence Number2952112
Product Code KWT
UDI-Device Identifier10885862083876
UDI-Public10885862083876
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number310-01-44
Device Catalogue Number310-01-44
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR